# SDR 2009FA0000930

- Difficulty date: September 9, 2009
- Submitted: October 27, 2009
- Operation: General aviation
- Aircraft: N3334Q
- Make and model: Piper PA-28-181
- Aircraft serial: 287790449
- Engine: Lyc O360*
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: 103572101
- Part serial: H2595
- Condition: Burned
- Location: Cockpit
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SMOKE IN THE CABIN WHEN THE IGNITION SWITCH WAS PLACED IN THE START POSITION AND ENGINE WOULD NOT START.  UPON INSPECTION THE IGNITION SWITCH WAS FOUND TO BE BURNED AND MELTED.  THE CONTACTS ALSO SHOWED ARCING AND WAS ALSO BURNED.  IT IS UNKNOWN WHAT CAUSED THIS MALFUNCTION.  THE REST OF THE STARTER SYS WAS INSPECTED AND NO OTHER DEFECTS WERE NOTED.  (K)
